See Alike in...

Alike App

Browser

KatLeRat

563d

My parents are scaring me out of medication. They keep telling horror stories of self-harm from my meds. It is anxiety medicine and I severely need it but I’m scared… what should I do?

Top reply
    • DitsyDiabetic

      563d

      They don’t have your best interests in mind it would seem. I’d listen to your psychiatrist… they know what they’re talking about…

    • WilburEffingSoot

      562d

      I can not stress this enough, take your meds. It can be life saving. Do not listen to them, it is your body, your mental health, your life. They can not make you do anything. See if your meds help, if they don't tell a doctor. It helps so much when you get the right prescriptions.

    • Sweetpea94

      562d

      If the medication is helping you then still keep on taking it. I know parents try to help, but unless they truly know what you're going through they don't have a say in the matter

    • MindPill

      562d

      My parents always tried to give me medical advice, but I've found it much better to trust myself and my own doctors who I choose and know I'm making informed decisions rather than letting other people make them for me. For what it's worth, my medication helped my anxiety to a tolerable amount!

    • Memo

      563d

      Best thing to do is talk to your doctor and talk about any concerns you have. You can also do research on the medicine you have but also just keep in mind that side effects are very uncommon to get so just keep a eye on how your meds affect you. All medications have their own risk but as long as you aren’t feeling worse or having any issues then it’s safe to keep taking it

    • DitsyDiabetic

      563d

      They don’t have your best interests in mind it would seem. I’d listen to your psychiatrist… they know what they’re talking about…

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion